Abstracts – Browse Results

Search or browse again.

Click on the titles below to expand the information about each abstract.
Viewing 1 results ...

Abdessalem, J, Fakhreddine, D, Said, A and Mohamed, H (2014) Shape optimization for a hyperelastic axisymmetric structure. Journal of Engineering, Design and Technology, 12(02), 177-94.

  • Type: Journal Article
  • Keywords: Axisymmetric finite element; Exact Jacobian; Geometrical nonlinearity; Parameterization; Sensitivity; Shape optimization
  • ISBN/ISSN: 1726-0531
  • URL: https://doi.org/10.1108/JEDT-10-2011-0072
  • Abstract:
    Purpose This paper aims to describe a shape optimization for hyperelastic axisymmetric structure with an exact sensitivity method. Design/methodology/approach The whole shape optimization process is carried out by integrating a closed geometric shape in the real space R2 with boundaries defined by B-splines curves. An exact sensitivity analysis and a mathematical programming method (SQP: Sequential Quadratic Programming) are implemented. The design variables are the control points' coordinates which minimize the Von-Mises criteria, with a constraint that the total material volume of the structure remains constant. The feasibility of the proposed methods is carried out by two numerical examples. Results show that the exact Jacobian has an important computing time reduction. Findings Numerical examples are presented to illustrate its performance. Originality/value In this work, the sensitivity performance is computed using two numerical methods: the efficient finite difference scheme and the exact Jacobian.